Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2005, 7:22 PM MDT for Box Butte County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:22 PM MDT (01:22 UTC)
- Expired
- Jun 6, 2005, 8:16 PM MDT
- In force
- 54 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 185 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 070122 SVRCYS NEC013-070215- /O.NEW.KCYS.SV.W.0039.050607T0122Z-050607T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 722 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 815 PM MDT * AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR ABOUT 20 MILES NORTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE BY 740 PM MDT LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 070147 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 746 PM MDT MON JUN 6 2005 NEC013-070215- /O.CON.KCYS.SV.W.0039.000000T0000Z-050607T0215Z/ BOX BUTTE NE- 746 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR BOX BUTTE COUNTY... AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF KILPATRICK LAKE...OR ABOUT 21 MILES WEST OF ALLIANCE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF KILPATRICK LAKE BY 730 PM MDT HEMINGFORD AND BEREA BY 805 PM MDT 6 MILES WEST OF WILD HORSE BUTTE BY 815 PM MDT LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278 $$ DAUGHERTY
000 WWUS55 KCYS 070216 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 815 PM MDT MON JUN 6 2005 NEC013-070224- /O.EXP.KCYS.SV.W.0039.000000T0000Z-050607T0215Z/ BOX BUTTE NE- 815 PM MDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOX BUTTE COUNTY EXPIRES AT 815 PM MDT... THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR BOX BUTTE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT TO BOX BUTTE COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE WYOMING. LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT MON JUN 6 2005 .SHORT TERM...CURRENTLY BACKING UP THE RIW OFFICE...WITH ACTIVE WEATHER OCCURRING...SO WILL KEEP IT SHORT AND TO THE POINT. NOT MAKING ANY BIG CHANGES TO THE SHORT TERM PORTION OF THE FORECAST AS IT APPEARS TO HAVE A GOOD HANDLE ON THE SITUATION. PACIFIC COLD FRONT ENTERING THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON WILL CONTINUE TO PRODUCE SEVERE WEATHER INTO THIS EVENING AS IT MOVES SOUTHWARD. A PIECE OF SHORTWAVE ENERGY WILL MOVE OVER THE FORECAST AREA TUE AND COULD PRODUCE MORE ACTIVE WEATHER. .LONG TERM...RATHER STRONG SOUTHWESTERLY FLOW ALOFT FOR WED AS A BROAD UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO NORTHERN MT AND SOUTHERN SASKATCHEWAN. SOUTHWESTERLY FLOW WILL CONTINUE THU AS THE UPPER LOW MORPHS INTO AN ELONGATED TROUGH WHICH MOVES OVER WY. THE TROUGH WILL MOVE ACROSS THE FORECAST AREA LATE THU THEN UPPER FLOW WILL BECOME ESSENTIALLY ZONAL FRI. PIECES OF SHORTWAVE ENERGY WILL CONTINUE TO MOVE ACROSS THE REGION FRI AND FRI NIGHT THEN SOME UPPER DIFFLUENCE WILL IMPACT THE AREA SATURDAY. ANOTHER SHORTWAVE WILL EFFECT THE REGION SUNDAY BEFORE A LOW AMPLITUDE UPPER RIDGE MOVES OVER THE AREA MON. AT THE SURFACE...A TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY AREAS WED. A FEW SHOWERS AND THUNDERSTORMS CANNOT BE RULED OUT WED WITH MARGINAL MOISTURE AND WEAK INSTABILITY PROGGED. WED WILL BE A BIT COOLER THAN TUE. MOISTURE WILL INCREASE THU WITH SIMILAR TEMPERATURES AND A CHANCE OF RAIN. CHANCE OF MAINLY LATE DAY THUNDERSTORMS WILL CONTINUE FRI WITH HIGH TEMPS A COUPLE DEGREES WARMER. WARMER AGAIN FOR SAT AND SUN WITH A CHANCE OF RAIN. MON LOOKS TO BE DRY WITH APPROXIMATELY NORMAL TEMPS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WARNING PART OF LARAMIE VALLEY ZONE 65 UNTIL TUE MORNING. NE...NONE. &&
Hazardous weather outlook, Jun 6, 2:44 PM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT MON JUN 6 2005 NEZ019-020-054-WYZ059>064-066>070-072045- SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 244 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING MAINLY FROM CARBON AND ALBANY COUNTIES NORTHWARD OVER CONVERSE AND NIOBRARA COUNTIES. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL HAIL...ESPECIALLY IN CONVERSE AND NIOBRARA COUNTIES. ELSEWHERE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ065-072045- LARAMIE VALLEY- 244 PM MDT MON JUN 6 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING HAS BEEN ISSUED FOR THE LARAMIE RIVER IN THE VICINITY OF LARAMIE THROUGH TUESDAY MORNING. PLEASE REFER TO THE LATEST FLOOD STATEMENT (CYSFLWCYS OR CYSFLSCYS) FOR MORE DETAILS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-021-055-072045- SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE- 244 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. ...TORNADO WATCH IN EFFECT UNTIL 10 PM MDT... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE TORNADOES...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. REPORT ALL SEVERE WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER SERVICE. GRIFFITH
In the hours before
Special weather statement, Jun 6, 2:10 PM MDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT MON JUN 6 2005 NEZ001>003-021-055-070400- BOX BUTTE-CHEYENNE-DAWES-MORRILL-SIOUX- 210 PM MDT MON JUN 6 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 420 IN EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES IN WESTERN NEBRASKA BOX BUTTE... CHEYENNE... DAWES... MORRILL... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...SIDNEY...BRIDGEPORT... BAYARD...CHADRON AND HARRISON.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.